# SDR WRNA2012100500012

- Difficulty date: October 5, 2012
- Submitted: October 5, 2012
- Operation: Air carrier
- Aircraft: N952AR
- Make and model: Doug MD-11F
- Aircraft serial: 48497
- Aircraft time: 62,157 hours, 16,169 cycles
- System (JASC): 2742 · Stabilizer Actuator
- Part: Trim Motor
- Part number: 41575
- Part serial: MX515432B
- Condition: Cracked
- Location: Horiz Stab
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: J, A

## Discrepancy

DURING CLIMB AROUND 8000FT, 'HYD 3 ELEV OFF' ALERT ILLUMINATED.  SYNOPTIC PAGE SHOWED 4.5 GAL IN HYD 3 QTY.  PLACED HYD SYS IN MANUAL AND TURNED PUMPS OFF TRYING TO STOP LEAK (DECREASE OF FLUID), BUT CONTINUED DOWN TO ZERO (0).  FOLLOWED PROCEDURES, DUMPED APPROX 10K KGS TO ACCOMPLISH ACCEPTABLE LANDING WEIGHT.  AIRCRAFT RETURNED TO AIRFIELD WITH NORMAL LANDING.  MAINTENANCE FOUND HORIZONTAL STAB TRIM MOTOR CASING CRACKED, LEAKING FLUID.  MOTOR REMOVED AND REPLACED IAW 27-43-30 OP'S CHECK NORMAL.  HYD NR 3 SYSTEM SERVICED IAW 12-13-00. AIRCRAFT RETURNED TO SERVICE.
